Subscribe to thousands of academic journals for just $40/month
Read and share the articles you need for your research, all in one place.

Letter to the editor

Journal of Oncology Pharmacy Practice , Volume 10 (1): 57 – Mar 1, 2004

Details

Publisher
Sage Publications
Copyright
Copyright © 2004 by SAGE Publications
ISSN
1078-1552
eISSN
1078-1552
D.O.I.
10.1191/1078155204jp120xx
Publisher site
See Article on Publisher Site

Preview Only

Expand Tray Hide Tray

Letter to the editor

Abstract

Letter to the editor 5-FU induced palmar-plantar erythrodyesthesia ]/ a hospital pharmacy developed 'antidote' Sir ]/ In December 2003, the Journal of Oncology Pharmacy Practice published two articles, 1) PPE caused by different agents (Gilbar) and 2) prophylaxis and treatment of PPE caused by the oral 5-FU derivative capecitabine with pyridoxine (Motimer et al.). Both articles revealed that there is no real good treatment option in most cases. Here I would like to add some useful information concerning the interventional treatment of PPEs caused by 5-FU infusions or its oral derivatives (Capecitabine, Ura- cil/Tegafur). In our hospital pharmacy we developed a formulary for the treatment of the 5-FU induced hand-foot syndrome and the accompanying mucositis (see below). Up to now it has not been commercially available, so it has to be made in the pharmacy. The effectiveness has not yet been demonstrated in a large clinical study, but, asking an experienced physician, he would answer 'it works', and patients treated successfully with the ointment are asking their physician for more medication because of its palliative properties. The same patients experience relief from the first day of treatment if they respond (uracil is, of course, not a 'wonder drug',
Loading next page...

Preview Only. This article cannot be rented because we do not currently have permission from the publisher.

 
/lp/sage/letter-to-the-editor-irUKnZwD6M